MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Catalog Number C-UTPT-1400-WAYNE-IMH
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: exempt.Device evaluation: the reported device was not returned to cook inc.For evaluation.Photographs were sent and foreign matter, hair, is confirmed to be inside the sealed package.Investigation: a document-based investigation reviewed the following: instructions for use, quality control, complaint history, manufacturing instructions and device history record.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.There is no evidence to suggest there are non-conforming devices in house or in field.Conclusion: based on the information provided, examination of product photographs and the results of our investigation, the cause is traced to manufacturing.Per the [quality engineering] risk assessment, no further action is required.This defect can be easily identified prior to use with the naked eye.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported foreign matter, black hair, was found during incoming inspection in a sealed wayne pneumothorax set.The reported product did not make patient contact.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8248383
Report Number1820334-2019-00153
Device Sequence Number1557716
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)200323(10)8767351
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/23/2020
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number8767351
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1